Alert archive / California / High Wind Warnings in 2019

High Wind Warning 10, NWS Las Vegas, NV

November 25, 2019San Bernardino County, California

NWS Las Vegas, NV issued this high wind warning at Nov 25, 2019, 6:56 PM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 6:56 PM PST (02:56 UTC)
Expired
Nov 25, 2019, 9:23 PM PST
In force
2 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4067 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS75 KVEF 260256
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
656 PM PST Mon Nov 25 2019

CAZ525-260600-
/O.CAN.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/
/O.NEW.KVEF.HW.W.0010.191126T0300Z-191126T0600Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
656 PM PST Mon Nov 25 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 55 mph 
  expected.

* WHERE...Morongo Basin.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ519-520-522>524-NVZ014-017-260400-
/O.CAN.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/
Eastern Sierra Slopes-Owens Valley-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
656 PM PST Mon Nov 25 2019

...HIGH WIND WARNING IS CANCELLED...

Winds have subsided to below hazardous levels and should continue
to dissipate through the night.

$$

AZZ003-NVZ019-020-022-260400-
/O.CAN.KVEF.WI.Y.0038.000000T0000Z-191126T0300Z/
Northwest Deserts-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Southern Clark County-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, Yucca, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
656 PM PST Mon Nov 25 2019 /756 PM MST Mon Nov 25 2019/

...WIND ADVISORY IS CANCELLED...

Winds have subsided to below hazardous levels and should continue
to dissipate through the night.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
107 
WWUS75 KVEF 260523
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
923 PM PST Mon Nov 25 2019

CAZ525-260630-
/O.CAN.KVEF.HW.W.0010.000000T0000Z-191126T0600Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
923 PM PST Mon Nov 25 2019

...HIGH WIND WARNING IS CANCELLED...

The high winds have begun to subside across Morongo Basin this
evening and the winds are no longer expected to present an impact.
Wind gusts up to 35 mph are still possible through 10 PM this
evening however. 

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 25, 3:28 PM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 25, 3:28 PM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
328 PM PST Mon Nov 25 2019

.SYNOPSIS...Winds will decrease tonight as a rapidly moving system
exits the area. An expansive winter storm will move into the
region Tuesday night and will continue to bring impacts to the
area through Friday. Significant amounts of snow and rain are
possible with hazardous travel conditions likely on many area
highways. The weather will be quieter but remain cool over the
weekend with more snow possible in the Sierra on Sunday and
Monday.
&&

.DISCUSSION...tonight through Friday.

The energetic cold front we dealt with today will exit the area
tonight and winds are expected to decrease this evening. Behind
it, the upper flow transitions from northwest tonight to west on
Tuesday as a shortwave approaches the Pac NW and rapidly deepens.
A massive cold low pressure system develops over the western
third of the country on Wednesday and will be with us through
Friday. Significant rain and snow amounts are forecast with a
multitude of impacts expected.

The center of the system is forecast over southern Oregon Tuesday
night with the onset of precipitation in our area beginning
Tuesday evening in the Sierra. Precip spreads over the rest of
the area on Wednesday with rain and snow chances continuing
through Friday. Significant amounts of snow are possible ranging
from 1-3 feet in the Sierra and White Mountains in southeast
California, the Spring Mountains and Sheep Range and much of
Lincoln County in southern Nevada, and the northern and eastern
portions of Mohave County including the Hualapai Mountains in
northwest Arizona. A Winter Storm Warning is in effect for the
Eastern Sierra Slopes and Owens Valley beginning Tuesday evening
and continuing through Friday morning. A Winter Storm Watch
remains in effect for a wide swatch of the area for Wednesday and
on Thanksgiving Day. No changes were made to the winter weather
hazard products but look for upgrades happening in the next 24-36
hours. In lower elevation areas, significant rainfall amounts are
forecast especially across the eastern half of the CWA.

Expect periods of breezy to windy conditions Tuesday through
Friday with temperatures well below normal.

Saturday through Monday...Brief ridging is forecast over the area
Saturday with dry, cool weather expected. The upper level flow
quickly turns southwest Saturday night and Sunday as the next
eastern Pacific wave brings more precipitation to the Sierra. Low
confidence on whether precip will spread east of the Sierra due to
a fair amount of spread in model solutions. More than likely,
with a mean trough set up over the eastern Pacific, there will be
multiple embedded waves moving into the west coast beginning
Saturday night or Sunday and continuing into the next week. The
pattern would suggest lots of cloudiness and somewhat milder
temperatures although they would still remain below normal.
&&

.AVIATION...For McCarran...Strong northwest winds with gusts
exceeding 35 knots will persist through early evening before
gradually easing overnight. Nonetheless, gusts over 20 knots are
expected through early Tuesday morning.  Winds will continue to ease
Tuesday but continue to favor northerly directions.

For the rest of southern Nevada, northwest Arizona and southeast
California...Strong west or northwest winds with gusts of 30-50
knots will continue through this evening as a potent cold front
slides though the region. Strongest winds will be across the Western
Mojave Desert where blowing dust will also reduce visibility below 1
mile near KDAG and KNXP. Slow improvement expected overnight though
gusty conditions of 20 to 30 knots will linger into the early
morning hours.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant winds and wind related damage according to
standard operating procedures.
&&

DISCUSSION...Salmen
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Nov 25, 3:24 PM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND GST 7 E LANDERS             34.25N 116.27W
11/25/2019  M61 MPH          SAN BERNARDINO     CA   MESONET

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM 7 E LANDERS. DW7835 JOSHUA TREE, CA
            D7835 SITE.

&&

AW
Local storm report, Nov 25, 5:04 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     NON-TSTM WND DMG 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
11/25/2019                   CLARK              NV   PUBLIC

            A REPORT AND PHOTO OF AN UPROOTED TREE WAS
            SENT VIA TWITTER NEAR CHARLESTON BLVD AND
            SOUTH LAS VEGAS BLVD IN THE HISTORIC OLD
            RESIDENTIAL AREA DOWNTOWN. THIS WAS DUE TO
            HIGH WINDS.

&&

TB3
Local storm report, Nov 25, 5:25 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     NON-TSTM WND GST 4 SSE YERMO             34.85N 116.79W
11/25/2019  M60 MPH          SAN BERNARDINO     CA   ASOS

&&

AW
Local storm report, Nov 25, 5:33 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
533 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019  M63 MPH          SAN BERNARDINO     CA   AWOS

0410 PM     DUST STORM       12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019                   SAN BERNARDINO     CA   AWOS

            VISIBILITY DROPPED BACK TO A QUARTER MILE
            STARTING AT 410 PM AND CONTINUING THROUGH
            458 PM. WINDS GUSTING 55 TO 65 MPH THROUGH
            THE PERIOD.

&&
Local storm report, Nov 25, 5:39 PM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     DUST STORM       7 N TWENTYNINE PALMS    34.24N 116.06W
11/25/2019                   SAN BERNARDINO     CA   PUBLIC

            VARIOUS SNAPCHAT VIDEOS SHOW SIGNIFICANTLY
            REDUCED VISIBILITY AROUND THE TOWN OF
            TWENTYNINE PALMS DUE TO A DUST STORM.

&&

TB3
Local storm report, Nov 25, 6:26 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM PST MON NOV 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     DUST STORM       7 N TWENTYNINE PALMS    34.24N 116.06W
11/25/2019                   SAN BERNARDINO     CA   PUBLIC

            VARIOUS SNAPCHAT VIDEOS SHOW SIGNIFICANTLY
            REDUCED VISIBILITY AROUND THE TOWN OF
            TWENTYNINE PALMS DUE TO A DUST STORM.

0426 PM     NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019  M63 MPH          SAN BERNARDINO     CA   AWOS

0410 PM     DUST STORM       12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019                   SAN BERNARDINO     CA   AWOS

            VISIBILITY DROPPED BACK TO A QUARTER MILE
            STARTING AT 410 PM AND CONTINUING THROUGH
            458 PM. WINDS GUSTING 55 TO 65 MPH THROUGH
            THE PERIOD.

0245 PM     NON-TSTM WND GST 7 E LANDERS             34.25N 116.27W
11/25/2019  M61 MPH          SAN BERNARDINO     CA   MESONET

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM 7 E LANDERS. DW7835 JOSHUA TREE, CA
            D7835 SITE.

0135 PM     NON-TSTM WND DMG 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
11/25/2019                   CLARK              NV   PUBLIC

            A REPORT AND PHOTO OF AN UPROOTED TREE WAS
            SENT VIA TWITTER NEAR CHARLESTON BLVD AND
            SOUTH LAS VEGAS BLVD IN THE HISTORIC OLD
            RESIDENTIAL AREA DOWNTOWN. THIS WAS DUE TO
            HIGH WINDS.

0130 PM     NON-TSTM WND GST 2 N AMARGOSA VALLEY     36.68N 116.40W
11/25/2019  M58 MPH          NYE                NV   MESONET

            GATE 510, NV A25AI SITE.

0124 PM     NON-TSTM WND DMG 11 N AMBOY              34.72N 115.77W
11/25/2019                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CHP REPORTS A SEMI TRUCK HAS BLOWN OVER ON
            I-40.

0118 PM     NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019  M58 MPH          SAN BERNARDINO     CA   AWOS

1245 PM     DUST STORM       1 W YERMO               34.91N 116.84W
11/25/2019                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CHP BARSTOW REPORTS BROWN OUT CONDITIONS DUE
            TO DUST ON I-15 AND RT 58. CONFIRMED LOW
            VISIBILITY ON CALTRANS WEBCAMS. SATELLITE
            IMAGES SHOW LARGE DUST PLUMES THROUGH THE
            AREA.

1226 PM     DUST STORM       12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019                   SAN BERNARDINO     CA   AWOS

            VISIBILITY AT QUARTER MILE STARTING 1226 PM
            THROUGH 1256 PM. WINDS GUSTING 50 TO 55 MPH
            THROUGH THAT TIME PERIOD.

1224 PM     NON-TSTM WND GST 5 NW INDEPENDENCE       36.85N 118.27W
11/25/2019  M61 MPH          INYO               CA   MESONET

1145 AM     NON-TSTM WND GST 28 N MERCURY            37.06N 116.05W
11/25/2019  M58 MPH          NYE                NV   MESONET

            BUSTER JANGLE Y, NV A01AB SITE.

1140 AM     NON-TSTM WND DMG 2 ENE DIXON LANE-MEADOW 37.39N 118.39W
11/25/2019                   INYO               CA   DEPT OF HIGHWAYS

            US HIGHWAY 6 CLOSED DUE TO DOWNED
            POWERLINES. US 6 WILL BE CLOSED FOR
            APPROXIMATELY 2 HOURS PER CHP.

1137 AM     NON-TSTM WND GST 4 SSE YERMO             34.85N 116.79W
11/25/2019  M60 MPH          SAN BERNARDINO     CA   ASOS

1130 AM     NON-TSTM WND GST 10 SSE ESSEX            34.59N 115.21W
11/25/2019  M61 MPH          SAN BERNARDINO     CA   MESONET

            OLD WOMAN MOUNTAIN, CA PG163 SITE.

1120 AM     NON-TSTM WND GST 14 SSE HAIWEE           35.96N 117.91W
11/25/2019  M64 MPH          INYO               CA   MESONET

            TS220 LAKE CANYON DRIVE, CA SITE.

1110 AM     NON-TSTM WND DMG 24 SSE HAIWEE           35.81N 117.87W
11/25/2019                   INYO               CA   DEPT OF HIGHWAYS

            1 TRACTOR TRAILER FLIPPED ON HIGHWAY 395
            NEAR PEARSONVILLE, CA.

1100 AM     NON-TSTM WND GST 36 SSW RACHEL           37.19N 116.04W
11/25/2019  M65 MPH          NYE                NV   MESONET

            CLIMAX MINE, NV A10AA SITE.

1037 AM     NON-TSTM WND GST 2 ENE BISHOP            37.37N 118.37W
11/25/2019  M71 MPH          INYO               CA   ASOS

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM 2 ENE BISHOP. WIND GUST OF 58 MPH FIRST
            OCCURRED AT 956 AM.

1031 AM     NON-TSTM WND GST 50 NNW PIOCHE           38.63N 114.73W
11/25/2019  M73 MPH          LINCOLN            NV   MESONET

            ELY 1 PORTABLE, NV TS220 SITE.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:25 PM PSTDust Storm WarningVEFSan Bernardino2 hr

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.